Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Had red spots. Spread on arms. Smoke. Tried lotions, detergents and eczema creams. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5794 Questions
I have had red spots on my torso for about a year now. They'll fade sometimes, but never go away. More recently they have spread down my arms. They can get really dark on my arms (especially my biceps) but when they fade they're not even visible. My chest, stomach and back are all consistent though. I'm almost 25 years old and a male. I smoke cigarettes and work outside (in Arizona) at a car wash around chemicals. I've been told it may have something to do with excessive energy drinks. They are biggest on my chest. I have tried a variety of lotions, detergents, eczema creams, selsun blue and selsun yellow.
Posted Thu, 25 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 14 minutes later
Thanks for the query and related photograph.

In my view it is a fungal infection called as P. Versicolor.
It is usually asymptomatic and can be extensive.

As the area involved is large, ointments and creams will not help.
You need treatment with oral antifungals like fluconazole.

These are prescription drugs and you need to XXXXXXX a dermatologist to get it prescribed.

Let me know if you have any other doubt.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor